Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 25, 2022, 2:38 PM PDT for Riverside County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2022, 2:38 PM PDT (21:38 UTC)
- Expired
- Jul 25, 2022, 4:47 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Riverside County, CA
The radar
The San Diego radar (KNKX), 90 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WGUS56 KSGX 252138
FFWSGX
CAC065-260000-
/O.NEW.KSGX.FF.W.0003.220725T2138Z-220726T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
238 PM PDT Mon Jul 25 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
* Until 500 PM PDT.
* At 238 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area with some areas having received
over one inch of rain. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Southeastern Palm Springs, eastern Anza, Cathedral City, Palm
Desert, Rancho Mirage, Hwy 74 Between Anza And Palm Desert, Hwy 74
Between Mountain Center And Anza, Mountain Center, Santa Rosa
Mountain and Lake Hemet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3343 11648 3370 11673 3380 11648 3352 11625
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
APR2 follow-up statements
785
WGUS76 KSGX 252248
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
348 PM PDT Mon Jul 25 2022
CAC065-260000-
/O.CON.KSGX.FF.W.0003.000000T0000Z-220726T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-
348 PM PDT Mon Jul 25 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR RIVERSIDE COUNTY...
At 348 PM PDT, Doppler radar indicated weakening thunderstorms
producing light to moderate rain across the warned area. Though
storms are weakening, flash flooding will still be ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Southeastern Palm Springs, eastern Anza, Cathedral City, Palm
Desert, Rancho Mirage, Hwy 74 Between Anza And Palm Desert, Hwy 74
Between Mountain Center And Anza, Mountain Center, Santa Rosa
Mountain and Lake Hemet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3343 11648 3370 11673 3380 11648 3352 11625
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
APR926 WGUS76 KSGX 252347 FFSSGX Flash Flood Statement National Weather Service San Diego CA 447 PM PDT Mon Jul 25 2022 CAC065-252357- /O.CAN.KSGX.FF.W.0003.000000T0000Z-220726T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Riverside CA- 447 PM PDT Mon Jul 25 2022 ...FLASH FLOOD WARNING IS CANCELLED FOR RIVERSIDE COUNTY... Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 700 PM PDT for a portion of Southern California. LAT...LON 3343 11648 3370 11673 3380 11648 3352 11625 $$ APR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:25 PM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 25, 1:25 PM PDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
125 PM PDT Mon Jul 25 2022
.SYNOPSIS...
Monsoonal moisture will maintain at least slight chances for
thunderstorms each afternoon and evening this week. With more
widespread storm coverage today, a Flood Watch has been issued for
the mountains of San Bernardino, Riverside, and San Diego
Counties until 7 PM PDT. Slightly higher chances for storms are
anticipated again Friday through Sunday with the approach of
another easterly wave. The monsoonal moisture and enhanced cloud
cover will continue to favor high temperatures slightly below
seasonal normals for many areas.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Monsoonal moisture will continue to increase today with PWAT
expected to peak around 1.50-1.75 inches in the mountains and
deserts. Thunderstorm development is underway with multiple slow-
moving storms developing over mountainous terrain. Radar estimates
between 0.50-1.00 inch of rain has fallen underneath some of the
heavier thunderstorms already. With additional development
expected this afternoon, a Flood Watch has been issued through 7
PM CDT for the San Bernardino County Mountains, Riverside County
Mountains, and San Diego County Mountains. Any thunderstorms that
continue to develop today will be nearly stationary with weak
steering flow at middle and upper levels in place. The stationary
nature of these storms in a rather moist airmass will allow for
efficient rainfall production, with any stronger storms capable of
producing 1-2 inches of rainfall over very localized areas.
Monsoonal moisture remains in place on Tuesday with another
slight chance of showers and thunderstorms over mountainous
terrain. Storm coverage on Tuesday is expected to be slightly less
than today owing to the lack of any midlevel disturbances
providing extra lift, and this trend is reflected in hi-res
guidance. Midlevel ridging will build in over the Great Basin
through the middle and latter portions of this week. The
positioning of the ridge will still allow for easterly flow and
middle and upper levels to remain in place, favoring additional
monsoonal moisture to support at least slight chances for showers
and thunderstorms each day through the week ahead. Another
easterly wave may approach the area on Friday, supporting slightly
higher chances for showers and storms over the mountains. A
majority of EPS/GEFS members have at least some degree of
measurable precipitation at Big Bear Friday through Sunday,
lending more confidence to thunderstorm chances being slightly
higher than depicted by current NBM guidance.
Outside of daily monsoonal convection, temperatures slightly
below seasonal normal can be anticipated through much of this week
over the mountains and deserts as a result of building monsoonal
moisture and enhanced cloud cover. Near the coast, prolonged
onshore flow will keep the marine layer inversion fairly strong,
which will support low-level clouds late each night and morning.
Most areas from the coast all the way to the deserts will see
highs anywhere from 2 to 5 degrees below seasonal normal as a
result of these factors.
&&
.AVIATION...
2502030Z...Coast/Valleys...Low clouds along the immediate coast will
move inland after 00Z. Bases will be around 1200-1500 feet MSL
extending into portions of the inland valleys overnight, but not
quite as far as this they did this morning. Scatter out Tuesday 16-
18Z, but with only partial clearing at immediate coast.
Mountains/Deserts...SCT-BKN high clouds AOA 12000 feet MSL through
Tuesday. SCT TSRA with bases near 8000 feet MSL mainly across the
mountains, weakening with slight drift over deserts after 00Z before
ending by 02Z. Gusty and erratic winds, heavy rain and lightning
expected vcnty TSRA. Similar TSRA timing coverage expected Tuesday,
but with fewer storms overall than there are today.
&&
.MARINE...
No hazardous marine weather is expected through Saturday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch until 7 PM PDT this evening for Riverside County
Mountains-San Bernardino County Mountains-San Diego County
Mountains.
PZ...NONE.
&&
PUBLIC...Adams
AVIATION/MARINE...MMIn the hours before
Special weather statement, Jul 25, 1:53 PM PDT, 45 minutes before
Special Weather Statement
National Weather Service San Diego CA
153 PM PDT Mon Jul 25 2022
CAZ056-061-252145-
Riverside County Mountains CA-Coachella Valley CA-
153 PM PDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of Riverside County
through 245 PM PDT...
At 152 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy 74 Between Mountain Center And Anza, or 8 miles southwest of Palm
Springs.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southeastern Palm Springs, eastern Anza, Hwy 74 Between Anza And Palm
Desert, Hwy 74 Between Mountain Center And Anza, Lake Hemet and Santa
Rosa Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 11654 3368 11669 3374 11652 3345 11630
TIME...MOT...LOC 2052Z 155DEG 67KT 3368 11658
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
APRThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:41 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 2 hr |
| Jul 25, 12:44 PM PDT | Flood Watch | SGX | Riverside, San Bernardino, San Diego | 5 hr |
| Jul 25, 1:53 PM PDT | Special Weather Statement | SGX | Riverside | 52 min |
| Jul 25, 3:09 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Jul 25, 3:29 PM PDT | Special Weather Statement | SGX | San Diego | 46 min |
| Jul 25, 3:59 PM PDT | Special Weather Statement | SGX | San Diego | 46 min |
| Jul 25, 4:35 PM PDT | Special Weather Statement | SGX | San Diego | 40 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.